Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Protease Inhibitors Side Effects

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Protease Inhibitors in Development

These drugs have not been approved by the Food and Drug Administration (FDA) for use against HIV. Protease Inhibitors These drugs block the protease enzyme. When new viral particles break off from an infected cell, protease cuts long protein strands into the parts needed to assemble a mature virus. When protease is blocked, the new viral particles cannot mature. Protease Inhibitors in Development Several firms are trying to develop a new...
Ask the Experts

A possible side effects of protease inhibitors is diabetes

I am a case manager and RN of HIV/AIDS individuals. Recently one of myclients has developed diabetes sincestarting Crixivan in Janaury 1997. On Thursday of last week, (June9-14)I heard a news story regarding thatdiabetes may be a side effect of the...
Cal Cohen, M.D., M.S.

Response from Cal Cohen, M.D., M.S.

Harvard Medical School
I'm amazed at how much publicity this report is getting. People who'dnever even heard of protease inhibitors know that they cause diabetes. If only HIV prevention eductation could get this much press!Diabetes has been reported in people... Read more »

Starting with a protease inhibitor

I have always understood that protease inhibitors and/or AZT should not be used as a first line of treatment. I thought there were drugs that had fewer side affects and were just as effective. What is your opinion of this ?Thanks,Fred...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Over the last several years there was a trend towards use of NNRTIs instead of protease inhibitors front line because of fewer side effects and greater effectiveness. However, the introduction of Reyataz, a better tolerated protease inhibitor, may... Read more »

protease inhibitors v. facial wasting

I have taken Crixivan for 6 or 7 years with little side effects. 3 years ago, I switched to a combination or Crixivan and Norvir to eliminate an eating schedule. Is Crixivan the culprit causing wasting, particularly facial wasting? Or, do all...
Cade Fields-Gardner M.S., R.D.

Response from Cade Fields-Gardner M.S., R.D.

The Cutting Edge
Medication combinations are complicated to pull apart as individual risk factors. A recent report suggested that combinations that include indinavir (Crixivan) may alter fat cell differentiation. In this same report, the authors state that the... Read more »

switching from norvir & azt & protease inhibitors

DEAR DR. LEE, i have all the adverse side effects of norvir and found dictionary.com as a site to give me their definitions. now, i know that adverse side effects can and are caused by everything & companies put contradictory side effects down:...
Sharon Lee, M.D.

Response from Sharon Lee, M.D.

University of Kansas Medical Center
The side effects which occur with the protease inhibitors (or other medications) are sometimes very uncomfortable or even harmful. Certainly each individual must weigh the pluses (controlling HIV and perhaps living longer) with the minuses... Read more »
Connect With Others

bone density loss due to protease inhibitors

Posted by Anonymous, 1 Reply
Curious as to latest info. on research into bone density loss due to HAART therapy. Most research data i've seen goes back to 99 or 2000. Any new data/research into this? Also any info. on clinical trials currently under way looking into this... Read more »

Hyperglycemia as a result of Protease Inhibitors

Posted by Anonymous
I found a product for reducing glucose levels. It is called Meishan Tea. They make 4 different kinds of tea and I have people that are showing tremendous results on all 4 kinds. However, the people that are presently taking the tea do not have AIDS.... Read more »

lipodystrophy from protease inhibitors

Posted by Anonymous, 4 Replies
I have known about my HIV+ status now for 6 years, and God has blessed me with continued good health. I have accessed all the major medications, plus vitamins to help fight the disease. Once I started taking the new protease inhibitors, I started... Read more »

Protease Inhibitors - Hemophilia bleeds

Posted by akcol
Hi, my fiance is a Long Term NonProgressor - 24 years positive, co-infection HCV, with severe Hemophilia A.

This is a question for the gentlemen with Hemophilia please.
We're requesting any input about any Hemophilic PI increased unusual bleed... Read more »